…On top of that my period changed or is 5 days late…should I be worried? Am I pregnant?
If this was your very first Depo shot, it takes a full 7 days for the shot to become effective. So if you had unprotected sex before those 7 days there could be a risk of pregnancy.
If this is the case, we would recommend taking an Emergency Contraction.
which can be taken up to 5 days after and is more effective the sooner it is taken. Emergency Contraception works by delaying ovulation- when the egg is released from the ovary.
We would also recommend taking a pregnancy test. The earliest you can take a pregnancy test is 14 days after the sexual contact. You can trust the result at that time.
The most common side effect of the Depo Shot is a change in period. After the first few shots, many people experience lighter periods, or no periods at all! This is perfectly medically okay. This happens because the hormones cause the uterine lining to thin out, which can cause a change in a person’s bleeding.
Remember, the Depo Shot does not reduce the risk of STIs. Only condoms and dental dams can do this.
If you have more questions or want to make an appointment at Teen Clinic give us a call at 303-442-5160